Alert archive / Michigan / Gale Warnings in 2024

Gale Warning 4, NWS Gaylord, MI

January 21, 2024

NWS Gaylord, MI issued this gale warning at Jan 21, 2024, 4:48 AM EST. It took effect at Jan 21, 2024, 7:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2024, 4:48 AM EST (09:48 UTC)
In effect from
Jan 21, 2024, 7:00 PM EST
Expired
Jan 22, 2024, 3:55 AM EST
In force
9 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

813 
WHUS73 KAPX 210948
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
448 AM EST Sun Jan 21 2024

LMZ344>346-211800-
/O.UPG.KAPX.GL.A.0003.240121T2100Z-240122T0900Z/
/O.NEW.KAPX.GL.W.0004.240122T0000Z-240122T0900Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
448 AM EST Sun Jan 21 2024

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST
MONDAY...

* WHAT...Highest gusts up to 35 kts from the southwest and 
  highest waves around 11 feet expected.

* WHERE...Sleeping Bear Point to Grand Traverse Light MI, Point 
  Betsie to Sleeping Bear Point MI and Manistee to Point Betsie 
  MI.

* WHEN...From 7 PM this evening to 4 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ341-211800-
/O.NEW.KAPX.GL.W.0004.240122T0000Z-240122T0900Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
448 AM EST Sun Jan 21 2024

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST
MONDAY...

* WHAT...Highest gusts up to 35 kts from the southwest and 
  highest waves around 12 feet expected.

* WHERE...Seul Choix Point to 5NM West of Mackinac Bridge.

* WHEN...From 7 PM this evening to 4 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ342-211800-
/O.UPG.KAPX.GL.A.0003.240121T2100Z-240122T0900Z/
/O.NEW.KAPX.SC.Y.0007.240121T1500Z-240123T0000Z/
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
448 AM EST Sun Jan 21 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 8 feet expected.

* WHERE...Norwood MI to 5NM West of Mackinac Bridge including 
  Little Traverse Bay.

* WHEN...From 10 AM this morning to 7 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ323-211800-
/O.NEW.KAPX.SC.Y.0007.240121T1500Z-240123T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
448 AM EST Sun Jan 21 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 5 feet expected.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI.

* WHEN...From 10 AM this morning to 7 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-211800-
/O.NEW.KAPX.SC.Y.0007.240121T2100Z-240122T1800Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
448 AM EST Sun Jan 21 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM EST MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 6 feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...From 4 PM this afternoon to 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-211800-
/O.NEW.KAPX.SC.Y.0007.240121T1500Z-240122T1800Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
448 AM EST Sun Jan 21 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM
EST MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 6 feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...From 10 AM this morning to 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
111 
WHUS73 KAPX 211942
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
242 PM EST Sun Jan 21 2024

LMZ341-344>346-220345-
/O.CON.KAPX.GL.W.0004.240122T0000Z-240122T0900Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
242 PM EST Sun Jan 21 2024

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
EST MONDAY...

* WHAT...Highest gusts up to 35 kts from the southwest and 
  highest waves around 12 feet expected.

* WHERE...Seul Choix Point to 5NM West of Mackinac Bridge.

* WHEN...From 7 PM this evening to 4 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ323-342-220345-
/O.CON.KAPX.SC.Y.0007.000000T0000Z-240123T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
242 PM EST Sun Jan 21 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 5 feet expected.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI.

* WHEN...From 10 AM this morning to 7 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-220345-
/O.CON.KAPX.SC.Y.0007.240121T2100Z-240122T1800Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
242 PM EST Sun Jan 21 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 6 feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...From 4 PM this afternoon to 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-220345-
/O.CON.KAPX.SC.Y.0007.000000T0000Z-240122T1800Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
242 PM EST Sun Jan 21 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 6 feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...From 10 AM this morning to 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
773 
WHUS73 KAPX 220304
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1004 PM EST Sun Jan 21 2024

LMZ341-344>346-220900-
/O.CON.KAPX.GL.W.0004.000000T0000Z-240122T0900Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1004 PM EST Sun Jan 21 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...Highest gusts up to 35 kts from the southwest and 
  highest waves around 11 feet.

* WHERE...Seul Choix Point to 5NM West of Mackinac Bridge, 
  Sleeping Bear Point to Grand Traverse Light MI, Point Betsie 
  to Sleeping Bear Point MI and Manistee to Point Betsie MI.

* WHEN...Until 4 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ323-342-220900-
/O.CON.KAPX.SC.Y.0007.000000T0000Z-240123T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1004 PM EST Sun Jan 21 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 8 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI and Norwood MI to 5NM West of Mackinac 
  Bridge including Little Traverse Bay.

* WHEN...Until 7 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-220900-
/O.CON.KAPX.SC.Y.0007.000000T0000Z-240122T1800Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1004 PM EST Sun Jan 21 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 6 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...Until 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-220900-
/O.CON.KAPX.SC.Y.0007.000000T0000Z-240122T1800Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1004 PM EST Sun Jan 21 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 5 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
029 
WHUS73 KAPX 220855
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
355 AM EST Mon Jan 22 2024

LMZ341-344>346-221700-
/O.CAN.KAPX.GL.W.0004.000000T0000Z-240122T0900Z/
/O.EXB.KAPX.SC.Y.0007.000000T0000Z-240123T0300Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
355 AM EST Mon Jan 22 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 10 feet.

* WHERE...Seul Choix Point to 5NM West of Mackinac Bridge, 
  Sleeping Bear Point to Grand Traverse Light MI, Point Betsie 
  to Sleeping Bear Point MI and Manistee to Point Betsie MI.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-221000-
/O.CAN.KAPX.SC.Y.0007.000000T0000Z-240122T1800Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
355 AM EST Mon Jan 22 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

Due to sub-advisory wind speeds and large amounts of ice cover
across the zone, the advisory has been cancelled.

$$

LMZ323-342-221700-
/O.EXT.KAPX.SC.Y.0007.000000T0000Z-240123T0300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
355 AM EST Mon Jan 22 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 7 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI and Norwood MI to 5NM West of Mackinac 
  Bridge including Little Traverse Bay.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-221500-
/O.EXT.KAPX.SC.Y.0007.000000T0000Z-240122T1500Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
355 AM EST Mon Jan 22 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Highest gusts up to 25 kts from the southwest and 
  highest waves around 4 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ346>349-221700-
/O.CON.KAPX.SC.Y.0007.000000T0000Z-240122T1800Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
355 AM EST Mon Jan 22 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 6 feet.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island, Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 21, 4:36 AM EST, 12 minutes earlier.

Area forecast discussion, Jan 21, 4:36 AM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
436 AM EST Sun Jan 21 2024

.NEAR TERM /THROUGH TONIGHT/...

High Impact Weather Potential: Minimal

Pattern Synopsis:

Mid/upper-level ridging will continue to slide over the Great Lakes
through the end of the weekend. Subsidence provided aloft will
also continue to build surface high pressure centered over the
Mississippi/Ohio River Valleys eastward over the Mid-Atlantic/
Carolinas by Monday morning. As ridging begins to work east of
the region late in the period, shortwave troughing looks to lift
from the southern Great Plains towards the Great Lakes.

Forecast Details:

Ongoing lake effect snow flurries across parts of northwest lower
and eastern upper Michigan will wind down over the next few hours,
leaving quiet weather in place through the remainder of the weekend.
As aforementioned high pressure builds to our south and east, weak
winds look to increase out of the south-southwest later today into
tonight as the pressure gradient tightens on the backside of
this feature. This enhanced low-level flow will help advect
warmer air northward across the Great Lakes. After cold
temperatures all week, northern Michigan will begin to get at
least some relief as highs warm into the mid 20s for most this
afternoon -- the caveat being that gusty winds will still keep
it feeling chilly at times. Forecast lows in the teens and low
20s for tonight/early Monday morning will also be at least
several degrees warmer than most recent readings overnight.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...

Pattern Synopsis and Forecast:

Current strong jet maxima over the Pacific Ocean with midlevel
longwave ridging across the western and central CONUS. Current
Arctic cold air mass will retreat to the north by the start of the
short term period. Midlevel shortwave troughing then develops and
moves into the southern plains by Monday morning and pushes
aformentioned ridging over the Great Lakes region Monday. Enough
moisture will be sent downstream into the Great Lakes to keep
active weather in the CWA. Even with the influence of the
subtropical air mass, temperatures remain cool enough to keep
most precip frozen Monday night through Tuesday.

Primary Forecast Concerns:

Minor accumulating snow chances Monday and Tuesday: Aformentioned
shortwave troughing over the southern planes will return snow
chances to the Great Lakes region starting Monday night and will
continue through the Tuesday. Warm advection will help keep
ratios and accumulations low across the CWA. WPC probabilistic
guidance places northern Michigan in low chances of impactful
snowfall accumulations Tuesday (10 to 30% for the U.P and west
of I-75, less than 50% east of 75). Accumulations at this time
remain below advisory criteria with a general 1-2 inches south
of M-32 and about an inch or less north by Tuesday evening with
most snowfall occurring after 18z Tuesday.

Thermal profiles will play a big role in accumulations and roadway
conditions as most snowfall is set to remain at or below 10:1
ratios, resulting in slick/slushy snowfall. Surface
temperatures expected to remain in the upper 20s to lower 30s
for most of northern lower and eastern upper. Daytime highs in
the mid 30s expected for the southwestern parts of the CWA
(Benzie, Manistee, Grand Traverse, and Wexford Counties),
potentially allowing rain to mix with snow. Snowfall
accumulations less than a half inch would be expected. Snowfall
amounts may change with future forecasts due to the uncertainty
of this system.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

Pattern Forecast:

Aformentioned shortwave Monday and Tuesday develops into broad
midlevel longwave troughing across the CONUS starting Wednesday and
remains in place for the entirety of the long term. Weather pattern
remains relatively quiet, but embedded shortwaves may keep
active weather a possibility at times next week. An embedded
shortwave develops surface level low pressure over the southern
Plains and moves into the Great Lakes region around the
Thursday/Friday timeframe. Strong continued subtropical jet
across the CONUS provides favorable conditions for mostly
wintry/mixed precipitation. There is still high uncertainty at
this time, but more details will prevail with future guidance.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Looking at mostly VFR conditions under some high based lingering
lake clouds. Bigger story will be the increasingly gusty
southwest winds today, with some gusts likely exceeding 20 knots
at times.

&&

.MARINE...

Currently weak winds will begin to strengthen out of the southwest
today. Small craft winds/waves are expected over northern Lake
Michigan nearshore waters by this afternoon before expected gale
force wind gusts at times later tonight into Monday morning. Small
craft advisory conditions are anticipated over all nearshore waters
through most of Monday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Gale Watch from 4 PM EST this afternoon through late tonight
     for LMZ342-344>346.

&&

NEAR TERM...DJC
SHORT TERM...SJC
LONG TERM...SJC
AVIATION...MSB
MARINE...DJC
Hazardous weather outlook, Jan 20, 5:04 PM EST, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
504 PM EST Sat Jan 20 2024

MIZ016>018-020>036-041-042-086>088-095>099-212215-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
504 PM EST Sat Jan 20 2024

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

Ice jams could result in localized lowland flooding near rivers
and streams.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Accumulating wet snow is possible late Monday night and
especially Tuesday into Tuesday evening. This could slow travel on
area roadways.

Ice jams could result in localized lowland flooding near rivers
and streams.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts to the National
Weather Service. Reports may be made one of three ways:

Online:    weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter: twitter.com/nwsgaylord

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-212215-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
504 PM EST Sat Jan 20 2024

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gale force wind gusts are possible on northern Lake Michigan Sunday
evening through Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:48 AM ESTSmall Craft AdvisoryAPX41 hr

Nearby

Gale Warnings in Michigan, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.